Today marks my 10th consecutive day of taking a 500 mg Bosulif tablet. This comes after seven years on Gleevec. Why the switch? My oncologist believes Gleevec is no longer an effective option for me (evidence: rising BCR/ABL and a bone marrow biopsy that showed some new mutations). So, I took the Bosulif plunge, having tested (a year ago) Tasigna and Sprycel, both of which were short-lasting experiments that I had to stop due to some more than unpleasant side effects.
What are my observations of Bosulif 10 days later?
The diarrhea that was present within a couple of hours of taking my first pill is still present today. However, each day brings a different level of diarrhea. For the first day, I had four "episodes," followed the next day by two more, then three, then one, then five, then two... You get the point. While the diarrhea is still with me, some days it is worse than others.
Knock on wood: The diarrhea seems to be the only apparent side effect at this point. Most suprisingly, the mental "stupor" I encountered with Gleevec doesn't seem to be a side effect with Bosulif - at least not at this early date in my "trial run." My head is surprisingly clear, which is important given I have a fairly stressful executive position.
I get my first blood work tomorrow (after starting on Bosulif), so it is possible there may be other effects that aren't readily apparent (e.g., lower platelets). We shall see.
But, I wanted to get this note out to you, as Bosulif is still among the newer TKIs in the marketplace.
Thanks for listening.